Alert archive / Colorado / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 96, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Aug 13, 2002, 1:56 AM MDT for Baca County, Colorado. It was in force for 64 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2002, 1:56 AM MDT (07:56 UTC)
- Expired
- Aug 13, 2002, 3:00 AM MDT
- In force
- 64 min
- Issued by
- NWS Pueblo, CO
- Area
- Counties, with a storm outline in the text
County Baca County, CO
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 2:00 AM MDT | Hail 1 | Walsh, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.9 hours before the alert went out and 215 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2080 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1516 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 158 m²/s²
- 0-3 km storm-relative helicity
- 339 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 23.8
The text
As transmitted, in the capitals the NWS used until 2016.
547 WUUS55 KPUB 130756 SVRPUB COC009-130900- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 155 AM MDT TUE AUG 13 2002 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BACA COUNTY IN SOUTHEAST COLORADO * UNTIL 300 AM MDT. * AT 155 AM MDT NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE SEVERE THUNDERSTORM WAS 3 MILES SOUTH OF STONINGTON...OR ABOUT 24 MILES NORTHWEST OF ELKHART...MOVING EAST AT 25 MPH. * SOME LOCATIONS AFFECTED WILL BE OPEN COUNTRY OF... EASTERN AND SOUTHEASTERN BACA COUNTY. AT THIS TIME THE MOST LIKELY KIND OF SEVERE WEATHER IS HAIL NEAR ONE INCH IN DIAMETER. IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN PUEBLO. LAT...LON 3734 10238 3717 10240 3705 10205 3744 10206
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 12, 1:59 PM MDT, 11 hours 57 minutes earlier.
Area forecast discussion, Aug 12, 1:59 PM MDT, 11 hours 57 minutes before
SOUTH CENTRAL AND SOUTHEAST COLORADO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO COLORADO 159 PM MDT MON AUG 12 2002 MAIN CONCERNS THIS FORECAST CYCLE INCLUDE POPS AND COOLING WITH SYSTEM MOVING ACROSS REGION TONIGHT INTO TUESDAY AND THEN AMOUNT OF TEMPERATURE WARMUP MID-WEEK INTO THE WEEKEND. IN THE SHORTER RANGE...MODELS INDICATE THAT UPPER SYSTEM PUSHES ACROSS REGION TONIGHT INTO TUESDAY WHICH IS THEN FOLLOWED BY NORTHWEST FLOW ALOFT LATER TUESDAY INTO THURSDAY AND THEN FLAT UPPER RIDGING FROM LATER THURSDAY INTO THE WEEKEND. LATEST VERSIONS OF THE AVN AND TO A LESSER EXTENT...THE GFS HINT AT A FRONT TRYING TO PUSH INTO CWFA AROUND SATURDAY. IN SENSIBLE WEATHER TERMS WILL CONTINUE WITH SCATTERED TO HIGH SCATTERED POPS OVER MAJORITY OF THE EASTERN 2/3RDS OF THE CWFA TONIGHT...STARTING WITH SHOWERS AND THUNDERSTORMS...AND THEN TAPERING OFF TO MAINLY LIGHT RAIN SHOWERS AS WE APPROACH SUNRISE. FOR TUESDAY WILL GO WITH SLIGHT CHANCE OF POPS MOST SECTIONS WITH COOLEST MAXIMUM TEMPERATURES OF THE WEEK...ESPECIALLY FROM THE EAST SLOPES OF THE SOUTHERN MOUNTAINS TO THE EASTERN PLAINS WHERE MAXIMUM TEMPERATURES SHOULD REMAIN IN THE 60S AND 70S (AUTUMN-LIKE) COMPARED TO THE 101F (SUMMER-LIKE) TEMPERATURE NOTED AT PUEBLO ON SUNDAY. THE COOL DOWN FOR TUESDAY WILL BE SHORT-LIVED AS TEMPERATURES REBOUND QUITE NICELY WEDNESDAY WITH WARM AND GENERALLY DRY CONDITIONS EXPECTED FROM WEDNESDAY INTO NEXT MONDAY. WARMEST DAYS EXPECTED TO BE THURSDAY INTO SATURDAY...ESPECIALLY FRIDAY AND SATURDAY...WHERE MAXIMUM TEMPERATURES MAY HOVER AROUND 100F AGAIN OVER PORTIONS OF THE EASTERN PLAINS. AS STATED EARLIER...SOME OF THE LONGER RANGE MODELS HINT AT FRONT TRYING TO MOVE INTO AT LEAST NORTHERN PORTIONS OF CWFA BY THE WEEKEND AND FOR NOW WILL PAINT CWFA WITH SLIGHTLY COOLER TEMPERATURES BUT STILL DRY AS CONFIDENCE REMAINS LOW IN AMOUNT OF MOISTURE AROUND FOR DAYS 5 THROUGH 7. .PUB...NONE.
Nearby
Severe Thunderstorm Warnings in Colorado, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.